Boundedly Rational Nash Equilibrium: A Probabilistic Choice Approach
This paper proposes an equilibrium concept for n-person finite games based on boundedly rational decision making by players. The players are modeled as following random choice behavior in the manner of the logit model of discrete choice theory as set forth by Luce, McFadden and others. The behavior of other players determines in a natural way a lottery facing each player i. At equilibrium, each player is using the appropriate choice probabilities, given the choice probabilities used by the others in the game. The rationality of the players is parameterized on a continuum from complete rationality to uniform random choice. Using results by McKelvey and Palfrey, we show existence of an equilibrium for any finite n-person game and convergence to Nash equilibrium. We also identify conditions such that, for given rationality parameters the path of choices over time when the players use fictitious play (their beliefs about other players' choices are given by the empirical distributions of those players) converges to equilibrium.
|Date of creation:||01 Sep 1996|
|Date of revision:|
|Contact details of provider:|| Postal: Voie du Roman Pays 34, 1348 Louvain-la-Neuve (Belgium)|
Fax: +32 10474304
Web page: http://www.uclouvain.be/core
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Victor Ginsburgh & André De Palma & Yorgo Papageorgiou & Jacques-François Thisse, 1999.
"The principle of minimum differentiation holds under sufficient heterogeneity,"
ULB Institutional Repository
2013/3319, ULB -- Universite Libre de Bruxelles.
- de Palma, A, et al, 1985. "The Principle of Minimum Differentiation Holds under Sufficient Heterogeneity," Econometrica, Econometric Society, vol. 53(4), pages 767-81, July.
- Victor Ginsburgh & André De Palma & Yorgo Papageorgiou & Jacques Thisse, 1985. "The principle of Minimum Differentiation Holds under Sufficient Heterogeneity," ULB Institutional Repository 2013/151087, ULB -- Universite Libre de Bruxelles.
- de PALMA, A. & GINSBURGH, V. & PAPAGEOGIOU, Y.Y. & THISSE, J-F., . "The principle of minimum differentiation holds under sufficient heterogeneity," CORE Discussion Papers RP 640, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Victor Ginsburgh & André De Palma & Yorgo Papageorgiou & Jacques-François Thisse, 1995. "The principle of minimum differentiation holds under sufficient heterogeneity," ULB Institutional Repository 2013/3317, ULB -- Universite Libre de Bruxelles.
- Armen A. Alchian, 1950. "Uncertainty, Evolution, and Economic Theory," Journal of Political Economy, University of Chicago Press, vol. 58, pages 211.
- Miyao, Takahiro & Shapiro, Perry, 1981. "Discrete Choice and Variable Returns to Scale," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 22(2), pages 257-73, June.
- McKelvey Richard D. & Palfrey Thomas R., 1995. "Quantal Response Equilibria for Normal Form Games," Games and Economic Behavior, Elsevier, vol. 10(1), pages 6-38, July.
- Rosenthal, Robert W, 1989. "A Bounded-Rationality Approach to the Study of Noncooperative Games," International Journal of Game Theory, Springer;Game Theory Society, vol. 18(3), pages 273-91.
When requesting a correction, please mention this item's handle: RePEc:cor:louvco:1996044. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alain GILLIS)
If references are entirely missing, you can add them using this form.